Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Characters of equivariant $ \mathcal{D}$-modules on Veronese cones


Author: Claudiu Raicu
Journal: Trans. Amer. Math. Soc. 369 (2017), 2087-2108
MSC (2010): Primary 13D45, 14M17, 14F10, 14F40
DOI: https://doi.org/10.1090/tran/6713
Published electronically: May 3, 2016
MathSciNet review: 3581228
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For $ d>1$, we consider the Veronese map of degree $ d$ on a complex vector space $ W$, $ \mathrm {Ver}_d:W\longrightarrow \mathrm {Sym}^d W$, $ w\mapsto w^d$, and denote its image by $ Z$. We describe the characters of the simple $ \mathrm {GL}(W)$-equivariant holonomic $ \mathcal {D}$-modules supported on $ Z$. In the case when $ d=2$, we obtain a counterexample to a conjecture of Levasseur by exhibiting a $ \mathrm {GL}(W)$-equivariant $ \mathcal {D}$-module on the Capelli type representation $ \mathrm {Sym}^2 W$ which contains no $ \mathrm {SL}(W)$-invariant sections. We also study the local cohomology modules $ H^{\bullet }_Z(S)$, where $ S$ is the ring of polynomial functions on the vector space $ \mathrm {Sym}^d W$. We recover a result of Ogus showing that there is only one local cohomology module that is non-zero (namely in degree $ \bullet =\textrm {codim}(Z)$), and moreover we prove that it is a simple $ \mathcal {D}$-module and determine its character.


References [Enhancements On Off] (What's this?)

  • [BGK$^+$87] A. Borel, P.-P. Grivel, B. Kaup, A. Haefliger, B. Malgrange, and F. Ehlers, Algebraic $ D$-modules, Perspectives in Mathematics, vol. 2, Academic Press, Inc., Boston, MA, 1987. MR 882000 (89g:32014)
  • [dCMM14] Mark de Cataldo, Luca Migliorini, and Mircea Mustaţă, Combinatorics and topology of proper toric maps, arXiv 1407.3497 (2014).
  • [Eis05] David Eisenbud, The geometry of syzygies: A second course in commutative algebra and algebraic geometry, Graduate Texts in Mathematics, vol. 229, Springer-Verlag, New York, 2005. MR 2103875 (2005h:13021)
  • [FH91] William Fulton and Joe Harris, Representation theory: A first course, Readings in Mathematics, Graduate Texts in Mathematics, vol. 129, Springer-Verlag, New York, 1991. MR 1153249 (93a:20069)
  • [GS] Daniel R. Grayson and Michael E. Stillman, Macaulay 2, a software system for research in algebraic geometry, available at http://www.math.uiuc.edu/Macaulay2/.
  • [Har75] Robin Hartshorne, On the De Rham cohomology of algebraic varieties, Inst. Hautes Études Sci. Publ. Math. 45 (1975), 5-99. MR 0432647 (55 #5633)
  • [Har77] Robin Hartshorne, Algebraic geometry, Graduate Texts in Mathematics, vol. 52, Springer-Verlag, New York-Heidelberg, 1977. MR 0463157 (57 #3116)
  • [HTT08] Ryoshi Hotta, Kiyoshi Takeuchi, and Toshiyuki Tanisaki, $ D$-modules, perverse sheaves, and representation theory, Progress in Mathematics, vol. 236, Birkhäuser Boston, Inc., Boston, MA, 2008. Translated from the 1995 Japanese edition by Takeuchi. MR 2357361 (2008k:32022)
  • [ILL$^+$07] Srikanth B. Iyengar, Graham J. Leuschke, Anton Leykin, Claudia Miller, Ezra Miller, Anurag K. Singh, and Uli Walther, Twenty-four hours of local cohomology, Graduate Studies in Mathematics, vol. 87, American Mathematical Society, Providence, RI, 2007. MR 2355715 (2009a:13025)
  • [LR04] T. M. Langley and J. B. Remmel, The plethysm $ s_\lambda [s_\mu ]$ at hook and near-hook shapes, Electron. J. Combin. 11 (2004), no. 1, Research Paper 11, 26 pp. (electronic). MR 2035305 (2004j:05128)
  • [Lev09] Thierry Levasseur, Radial components, prehomogeneous vector spaces, and rational Cherednik algebras, Int. Math. Res. Not. IMRN 3 (2009), 462-511. MR 2482122 (2010g:22028), https://doi.org/10.1093/imrn/rnn137
  • [LSW13] Gennady Lyubeznik, Anurag Singh, and Uli Walther, Local cohomology modules supported at determinantal ideals, arXiv 1308.4182 (2013).
  • [Mac95] I. G. Macdonald, Symmetric functions and Hall polynomials, 2nd ed., Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1995. With contributions by A. Zelevinsky; Oxford Science Publications. MR 1354144 (96h:05207)
  • [Man98] L. Manivel, Gaussian maps and plethysm, Algebraic geometry (Catania, 1993/Barcelona, 1994) Lecture Notes in Pure and Appl. Math., vol. 200, Dekker, New York, 1998, pp. 91-117. MR 1651092 (99h:20070)
  • [Ogu73] Arthur Ogus, Local cohomological dimension of algebraic varieties, Ann. of Math. (2) 98 (1973), 327-365. MR 0506248 (58 #22059)
  • [RW14] Claudiu Raicu and Jerzy Weyman, Local cohomology with support in generic determinantal ideals, Algebra Number Theory 8 (2014), no. 5, 1231-1257. MR 3263142, https://doi.org/10.2140/ant.2014.8.1231
  • [RWW14] Claudiu Raicu, Jerzy Weyman, and Emily E. Witt, Local cohomology with support in ideals of maximal minors and sub-maximal Pfaffians, Adv. Math. 250 (2014), 596-610. MR 3122178, https://doi.org/10.1016/j.aim.2013.10.005
  • [Wey03] Jerzy Weyman, Cohomology of vector bundles and syzygies, Cambridge Tracts in Mathematics, vol. 149, Cambridge University Press, Cambridge, 2003. MR 1988690 (2004d:13020)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 13D45, 14M17, 14F10, 14F40

Retrieve articles in all journals with MSC (2010): 13D45, 14M17, 14F10, 14F40


Additional Information

Claudiu Raicu
Affiliation: Department of Mathematics, University of Notre Dame, 255 Hurley, Notre Dame, Indiana 46556 – and – Institute of Mathematics “Simion Stoilow” of the Romanian Academy, Bucharest, Romania
Email: craicu@nd.edu

DOI: https://doi.org/10.1090/tran/6713
Keywords: $\mathcal{D}$-modules, Veronese cones, local cohomology
Received by editor(s): December 28, 2014
Received by editor(s) in revised form: April 4, 2015
Published electronically: May 3, 2016
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society